# SDR 2021FA0000199

- Difficulty date: April 30, 2021
- Submitted: July 7, 2021
- Operation: General aviation
- Aircraft: N5679U
- Make and model: Piper PA-28-140
- Aircraft serial: 2826476
- Aircraft time: 7,500 hours
- Engine: Lyc IO320E2D
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Pipe
- Condition: Cracked
- Location: Engine
- Part time: 2,000 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EXHAUST COLLECTOR TUBES WERE CRACKED AND NEARLY UNDETECTABLE WITHOUT REMOVAL OF EXHAUST AND INSPECTION WITH A BRIGHT LIGHT SOURCE.  IT APPEARS THE CRACKS WENT UNDETECTED THROUGH MULTIPLE PREVIOUS INSPECTIONS FROM A REPUTABLE SHOP.  THE EXHAUST IS AN AFTERMARKET TUNED EXHAUST FROM PLANEPOWER.
